Nebraska, 2010Damaging Wind in Nebraska, September 25, 2010
September 25, 2010 · NWS FSD · 1 event in 1 county or zone
A thunderstorm produced damaging winds near Newcastle in extreme northeast Nebraska on the early morning of September 25th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced damaging winds near Newcastle in extreme northeast Nebraska on the early morning of September 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Sep 25, 2:20 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 25, 2:20 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 AM CDT SAT SEP 25 2010
.DISCUSSION...
SHOWERS AND TSTMS MOVG ESEWD ACROSS FORECAST AREA IN THESE PRE DAWN
HOURS AS SHORTWAVE DIGS INTO AREA FRONT HE NW. MOST OF THE ACTIVITY
SHOULD BE OVER THE EASTERN HALF OF AREA BY 12Z. SHWRS AND TSTMS
MOVING AND DEVELOPING TOWARD NWRN IA SHOULD BECOME WIDESPREAD THERE
DURING THE NEXT FEW HOURS. THO LESS WIDESPREAD...SHOWERS TO THE N
STILL WARRANT HI POPS IN THE NERN QUARTER FOR EARLY THIS MORNING
THOUGH BEST RAINFALL WILL BE OVER NWRN IA. AFTER EARLY
MRNG...SHOWERS SHOULD CONT TO DECREASE FROM THE W...THO THEY SHOULD
REMAIN OVER THE FAR SE THRU THE DAY AS WAVE DIGS MORE SEWD/SWD ON
ITS WAY FOR FORMING UPPER LOW SSE OF AREA. WRN FORECAST AREA SHOULD
CLEAR OUR REAL WELL TODAY AND THIS CLEARING WILL PROCEED THIS AFTN
AND EVE AT A SLOWER PACE OVER THE E. WILL KEEP SLGT CHC SHWRS FAR SE
INTO EARLY EVE.
TEMPS WILL BE HELD DOWN OF COURSE BY CLOUDS AND SHOWERS AT LEAST IN
THE E.
SOME CLOUDS WILL LINGER FOR A WHILE IN THAT FAR SERN CORNER FOR TNGT
OTRW MOCLEAR/CLEAR LOOKS GOOD. REAL QUESTION WITH LOW LEVEL FLOW
GOING SO LIGHT SO QUICKLY IS THE POTENTIAL DEVELOPMENT OF SOME FOG
AND STRATUS IN THE SE. WE HAVE BEEN CARRYING THE PATCHY FOG AND WILL
KEEP THAT WHILE KEEPING CLOUD COVER FAIRLY LOW LATE TONIGHT...THAT
IS...WILL HOLD OFF ON THE DEVELOPMENT OF SIGNIFICANT STRATUS AT THIS
TIME.
SUNDAY SHOULD BE THE FIRST FULL DAY OF AN EXTENDED DRY AND MILD
PERIOD AS STRONG UPPER RIDGING OVER WRN CONUS SPREADS GRADUALLY EWD.
SHORTWAVES EVERY COUPLE DAYS STARTING MON WILL BE TO FAR N/E OF AREA
TO DO MORE THAN DRAG A FEW WEAK AND DRY COOL FRONTS ACROSS AREA BUT
TEMPS WILL STILL BE AT WORST SEASONABLY MILD. / WILLIAMS
&&
.AVIATION...
SCATTERED ELEVATED SHRA/TSRA MOVING EAST ACROSS THE FORECAST AREA
THIS MORNING. COULD SEE SOME ISOLATED CEILINGS APPROACH MVFR...BUT
DRIER AIR IN THE LOWER LEVEL SHOULD KEEP CEILINGS FOR THE MOST PART
VFR WITH UNRESTRICTED VISIBILITY. SCT-BKN CUMULUS MAY DEVELOP AFTER
16Z SAT AS THE WAVE DEPARTS...WITH DIURNAL SHRA POSSIBLE 19-24Z. ANY
SHOWERS SHOULD MAINLY BE CONFINED TO AREAS ALONG AND EAST OF
INTERSTATE 29. SURFACE HIGH PRESSURE RIDGE WILL EXTEND NORTHEAST TO
SOUTHWEST ACROSS THE AREA TONIGHT...BRINGING CLEARING SKIES AND
LT/VRBL WINDS. WITH WET GROUND FROM RECENT RAINFALL...THIS COULD
LEAD TO AREAS MVFR-LOCALLY IFR VSBYS IN BR AFT 26/08Z. /JH
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
WILLIAMS
Hazardous weather outlook, Sep 25, 3:08 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
408 AM CDT SAT SEP 25 2010
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
408 AM CDT SAT SEP 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL ACCOMPANY SHOWERS MOVING EAST OVER
THE AREA EAST OF THE JAMES RIVER THIS MORNING...EXCEPT
THUNDERSTORMS WILL BE SCATTERED NEAR THE MISSOURI RIVER EAST OF
PICKSTOWN AND INTO NORTHWEST IOWA. NO SEVERE STORMS ARE EXPECTED.
THE THUNDERSTORMS WILL END FROM THE WEST...BUT A FEW WILL BE
POSSIBLE INTO THIS AFTERNOON...ESPECIALLY IN NORTHWEST IOWA.
FLOODING...
FLOODING OF SEVERAL RIVERS AND STREAMS WILL CONTINUE TODAY IN THE
WAKE OF HEAVY RAINS OF WEDNESDAY AND THURSDAY. THESE INCLUDE
MAJOR RIVERS SUCH AS THE JAMES...VERMILLION...BIG SIOUX AND
LITTLE SIOUX. IN ADDITION...WIDESPREAD AREAL FLOODING CONTINUED
THIS MORNING IN SOUTHWEST MINNESOTA...AND IN SOME AREAS NEAR THE
MINNESOTA BORDER IN EAST CENTRAL SOUTH DAKOTA AND NORTHWEST IOWA.
THIS AREAL FLOODING OF LOW AREAS INCLUDING ROADS WILL ABATE VERY
SLOWLY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
WILLIAMS
Thunderstorm Wind, Dixon
- When
- September 25, 6:27 AM CST
- Where
- Dixon County, Newcastle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.650, -96.870
Thunderstorm winds caused minor tree damage. The winds were accompanied by small hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, September 25, 2010$7,000 · 1 in hail · 10 events
- Strong Wind in Nebraska, September 25, 20101 injured · 1 event
- Hail in Kansas, September 25, 20102.5 in hail · 2 events
- Flash Flood and Flood in Texas, September 25, 20102 events
- Flash Flooding in Texas, September 25, 20102 events
- Flash Flood in Texas, September 25, 20101 event
- Flash Flood in New Mexico, September 25, 2010$2,000 · 1 event
- Coastal Flood in Alaska, September 25 to 26, 20101 event
- Tornado in Kansas, September 25, 2010EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262410.